MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number ROTAFLOW DRIVE UNIT, BLUE
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in china.It was reported that the error message ¿head error¿ occurred on the rotaflow after the unit was turned on.The device was not used on patients.No harm to any person has been reported.The reported failure ¿head error¿ could lead to the pump stop during treatment, therefore a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in china.It was reported that the error message ¿head error¿ occurred on the rotaflow drive after the unit was turned on.The device was not used on patients.No harm to any person has been reported.The reported failure ¿head error¿ could lead to the pump stop during treatment, therefore a report is required.The rotaflow drive (rfd) with s/n (b)(6) was sent back to manufacturer for repair.During the investigation by the getinge service department on 2025-03-11 the reported "head error" could be reproduced.Thus, the drive has been send to the supplier emtec for repair.The following most possible root cause could be determined for the head error: the head error is caused by the hot plug.When the device is in operation and the power plug is plugged in or out the head error occurs and the rota flow drive and / or the control board is damaged.As a result the rota flow drive and / or the control board has to be replaced.Based on these investigation results the reported "head error" could be confirmed.Rotaflow console: the review of the non-conformities has been performed on 2024-11-18 for the period of 2020-04-29 to 2024-11-10.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was produced in 2020-04-29.Rotaflow drive: the review of the non-conformities has been performed on 2024-11-25 for the affected rfd ,for the period of 2020-04-29 to 2024-11-10.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was produced in 2020-04-29.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial number within the timeframe of the search no additional complaint was found for the same issue.In order to avoid reoccurrence of the reported failure, the customer will be informed by the getinge sales and service unit (ssu) to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 4.1.3: switch off the rotaflow console on/off switch before connecting the rotaflow drive to or disconnecting it from the rotaflow console.Otherwise the rotaflow console may be damaged.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.This event occurred on the chinese market on a significantly similar device to "rotaflow", which is sold in the us.For d4 unique identifier (udi)#, primary di number has been used for base unit, rotaflow with catalog number 701022161.Provided d4 serial number and h4 device manufacturer date correspond to device involved in the event, not available in us.

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key20756625
Report Number8010762-2024-0000557
Device Sequence Number8422601
Product Code KFM
UDI-Device Identifier04037691258997
UDI-Public(01)04037691258997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTAFLOW DRIVE UNIT, BLUE
Device Catalogue Number701022161
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown